Comptes Rendus
Algebraic Geometry/Group Theory
Extended Picard complexes for algebraic groups and homogeneous spaces
Comptes Rendus. Mathématique, Volume 342 (2006) no. 9, pp. 671-674.

For a smooth geometrically integral algebraic variety X over a field k of characteristic 0, we define the extended Picard complex UPic(X¯). It is a complex of length 2 which combines the Picard group Pic(X¯) and the group U(X¯):=k¯[X¯]×/k¯×, where k¯ is a fixed algebraic closure of k and X¯=X×kk¯. For a connected linear k-group G we compute the complex UPic(G¯) (up to a quasi-isomorphism) in terms of the algebraic fundamental group π1(G¯). We obtain similar results for a homogeneous space X of a connected k-group G.

Soient k un corps de caractéristique zéro et X une k-variété algébrique lisse et géométriquement intègre. Nous définissons le complexe de Picard étendu UPic(X¯). C'est un complexe de longueur 2 qui combine le groupe de Picard Pic(X¯) et le groupe U(X¯):=k¯[X¯]×/k¯×, où k¯ est une clôture algébrique fixée de k et X¯=X×kk¯. Pour un k-groupe linéaire connexe G, nous calculons le complexe UPic(G¯) (à quasi-isomorphisme près) en termes du groupe fondamental algébrique π1(G¯). Nous obtenons des résultats similaires pour un espace homogène X d'un k-groupe connexe G.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2006.02.030
Mikhail Borovoi 1; Joost van Hamel 2

1 School of Mathematical Sciences, Tel Aviv University, 69978 Tel Aviv, Israel
2 K.U. Leuven, Departement Wiskunde, Celestijnenlaan 200B, B-3001 Leuven (Heverlee), Belgium
@article{CRMATH_2006__342_9_671_0,
     author = {Mikhail Borovoi and Joost van Hamel},
     title = {Extended {Picard} complexes for algebraic groups and homogeneous spaces},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {671--674},
     publisher = {Elsevier},
     volume = {342},
     number = {9},
     year = {2006},
     doi = {10.1016/j.crma.2006.02.030},
     language = {en},
}
TY  - JOUR
AU  - Mikhail Borovoi
AU  - Joost van Hamel
TI  - Extended Picard complexes for algebraic groups and homogeneous spaces
JO  - Comptes Rendus. Mathématique
PY  - 2006
SP  - 671
EP  - 674
VL  - 342
IS  - 9
PB  - Elsevier
DO  - 10.1016/j.crma.2006.02.030
LA  - en
ID  - CRMATH_2006__342_9_671_0
ER  - 
%0 Journal Article
%A Mikhail Borovoi
%A Joost van Hamel
%T Extended Picard complexes for algebraic groups and homogeneous spaces
%J Comptes Rendus. Mathématique
%D 2006
%P 671-674
%V 342
%N 9
%I Elsevier
%R 10.1016/j.crma.2006.02.030
%G en
%F CRMATH_2006__342_9_671_0
Mikhail Borovoi; Joost van Hamel. Extended Picard complexes for algebraic groups and homogeneous spaces. Comptes Rendus. Mathématique, Volume 342 (2006) no. 9, pp. 671-674. doi : 10.1016/j.crma.2006.02.030. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2006.02.030/

[1] M. Borovoi Abelian Galois cohomology of reductive groups, Mem. Amer. Math. Soc., Volume 132 (1998) no. 626

[2] M. Borovoi; B. Kunyavskiĭ Formulas for the unramified Brauer group of a principal homogeneous space of a linear algebraic group, J. Algebra, Volume 225 (2000), pp. 804-821

[3] J.-L. Colliot-Thélène; B. Kunyavskiĭ Groupe de Brauer non ramifié des espaces principaux homogènes de groupes linéaires, J. Ramanujan Math. Soc., Volume 13 (1998), pp. 37-49

[4] J.-L. Colliot-Thélène, B. Kunyavskiĭ, Groupe de Picard et groupe de Brauer des compactifications lisses d'espaces homogènes, J. Alg. Geom., in press

[5] J.-L. Colliot-Thélène; J.-J. Sansuc La descente sur les variétés rationnelles, II, Duke Math. J., Volume 54 (1987), pp. 375-492

[6] R. Fossum; B. Iversen On Picard groups of algebraic fibre spaces, J. Pure Appl. Algebra, Volume 3 (1973), pp. 269-280

[7] R.E. Kottwitz Stable trace formula: Cuspidal tempered terms, Duke Math. J., Volume 51 (1984), pp. 611-650

[8] J.-J. Sansuc Groupe de Brauer et arithmétique des groupes algébriques linéaires sur un corps de nombres, J. Reine Angew. Math., Volume 327 (1981), pp. 12-80

Cited by Sources:

Comments - Policy


Articles of potential interest

Résolutions flasques des groupes réductifs connexes

Jean-Louis Colliot-Thélène

C. R. Math (2004)


Criterion for surjectivity of localization in Galois cohomology of a reductive group over a number field

Mikhail Borovoi

C. R. Math (2023)